MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 4F SL PICC W/SAFETY EXCALIBUR INTRO PG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 4F SL PICC W/SAFETY EXCALIBUR INTRO PG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redw2590 showed three other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that this patient was admitted to hospital due to cerebral infarction and had a pqc catheter placed due to the need for short- and mid-term iv infusion of drugs.During ward rounds on (b)(6) 2021, the nurse found that the catheter was ruptured at the 0 scale.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a ruptured catheter was confirmed.One 4 fr catheter and injection cap was returned for evaluation.The catheter had been cut at the 30 cm mark and what appeared to be blood residue could be seen inside and on the catheter.The catheter was broken into two pieces proximal to the 0 cm mark, where the catheter body and the molded wings join.The break appears to be jagged and a microscopic evaluation showed that the break site was granular and uneven.The break was level along the clear portion of the catheter but becomes uneven along the white stripe.Since the returned sample was ruptured, the compliant is confirmed but the exact cause in unknown.Based on the description of the reported event and evaluation of the returned sample, possible contributing factors could include material fatigue and tensile (pulling) damage.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
PER-Q-CATH PLUS 4F SL PICC W/SAFETY EXCALIBUR INTRO PG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key12255266
Report Number3006260740-2021-03065
Device Sequence Number4950635
Product Code LJS
UDI-Device Identifier00801741074899
UDI-Public(01)00801741074899
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number4134115
Device Lot NumberREDW2590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer11/08/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown